Jump to content



Photo

What Have I Become? 8 Years/120Mg Daily


  • Please log in to reply
3 replies to this topic

#1 a63548

a63548

    Newbie

  • Members
  • Pip
  • 1 posts

Posted 17 June 2019 - 12:11 AM

Hi there,

Whenever I hear the song "Hurt" originally by Nine Inch Nails, or covered by Jonny Cash, I look at myself, and wonder what the hell have I become? I've been taking 120mg Cymbalta daily, along with 300mg Wellbutrin daily, with 1mg of Ativan 1-2 times a day as needed, with Gabapentin to help with anxiety as well. For sleep I'm also prescribed 10mg Ambien, and 30mg Temazepam to alternate between.


I used to love being outside, swimming, hiking, camping, and doing things with others. For a guy, I was in excellent shape, muscular, and had energy. I was always extremely intelligent, and top of all my classes in high school and some of college....

Forward to now, I am 30 years old, almost 370 pounds, always extremely depressed, feeling intense anxiety, have no energy, and the only time I'm outside it walking to my car, or into work. Did I mention I will be sweating horribly and it can be 50 degrees Fahrenheit outside? My whole body aches when doing anything, and my memory is horrible. I can't remember things from a few days ago.

I just don't know what to do anymore. For the past 3 days I have been off Cymbalta, because I can't find where I put the bottle. I could easily get it refilled, but I'm actually feeling like I'm finally opening my eyes. Sure I'm already feeling dizzy, but I think I just need to get off all this crap.

Any advice or suggestions would be greatly appreciated

#2 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,340 posts
  • LocationKent, UK

Posted 17 June 2019 - 06:53 AM

Hi there and welcome...

 

Sounds like you have got yourself in a right state. The obvious question here is whether you can pinpoint when this occurred. Do you feel this has something to do with the Cymbalta? If not, this is a job for a psychiatrist - as much as we can offer support.

 

Either way, it does sound like the Cymbalta may not be for you, but one thing is for sure, you need to come off these things slowly.Three days is already too much. You will crash either today or tomorrow and you will get the withdrawals hit bad. Get the rx filled and get back on them. If you then feel you would be better off without we can talk strategy for coming off.

 

The lack of energy, loss of memory and sweating can all be hallmarks of general anxiety as well as issues with medication. Do you use any type of benzo... xanax, valium? If so, do you find symptoms improve when taking these?

 

IUN

 

*EDIT* Didn't see the Ambien - apologies, but looks like Hat has that covered for now...


Edited by invalidusername, 17 June 2019 - 05:11 PM.

#3 gail

gail

    God-like

  • Site Supporter
  • 5,584 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 17 June 2019 - 09:30 AM

Welcome A63,

Sounds as Cymbalta is doing it's dirty job on you. In three days, you had a haha moment. And I deeply think that Cymbalta should be tapered, not cold turkey. You may try going to 90 with no sides effect. Then, you bead count from there.

The fact that you are no longer in shape can easily be attributed to Cymbalta. Wellbutrin is a soft one. Should you decide that enough is enough, we can help you. I'm so sorry for what you're going through. But, there is a way, we will be following you, you won't be alone. Love.

#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,482 posts
  • LocationMissouri

Posted 17 June 2019 - 11:33 AM

WOW, are you horribly over medicated as well as some wrong instructions.

Ativan (also called lorazepam) is the second strongest benzo available. It calms the gaba receptors in the brain. Ambien was at one time considered to be listed as a benzo because it also calms the gaba receptors in the brain. Most drs try to avoid prescribing both Ativan and Ambien at the same time as Ativan makes the benzo more addictive and a harder withdrawal. In addition, nearly all the medication that you listed have a withdrawal while there are other medications to try that do not have withdrawals and should always be tried first.

"For sleep I'm also prescribed 10mg Ambien, and 30mg Temazepam to alternate between."

Your body, with time will build up tolerance to both of these medications and they will no longer work. Most drs will recommend alternating on a med for two weeks and off for 2 weeks. But as both of these have withdrawal then alternating is not a good option.

I would also be amiss if I did not point out that withdrawal from any one of these can take 6 months to 2 years to wean off.

At this point I would suggest a few things. First have a long conversation with us to discuss and questions you may have about your meds. Also, read the thread "Summary of Cymbalta Withdrawal Information" in the Medical Support section. Ot has an extensive library of information on nearly all these meds you mentioned. And last but not least, CHANGE DRS. You have got to find one that will try and at least minimize your list of meds and still gain control. We are here for you all the way. Lean on us. If we don't know we will do everything we can to find out.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users